Alert archive / Arkansas / River Flood Warnings in 2018

River Flood Warning 21, NWS Little Rock, AR

February 25, 2018Randolph County, Arkansas

NWS Little Rock, AR issued this river flood warning at Feb 25, 2018, 2:15 AM CST for Randolph County, Arkansas. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2018, 2:15 AM CST (08:15 UTC)
Expired
Feb 26, 2018, 12:45 PM CST
In force
35 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Randolph County, AR

The radar

The Memphis radar (KNQA), 148 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eleven Point River at Ravenden Springs (RVSA4). The gauge peaked at 15.39 ft at Feb 25, 2018, 12:00 AM CST.

actionminormoderate5101502/2502/2602/27
Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

451 
WGUS44 KLZK 250815
FLWLZK


FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 AM CST Sun Feb 25 2018

...The National Weather Service in Little Rock has issued a Flood 
Warning for the following rivers in Arkansas...

  Eleven Point River Near Ravenden Springs affecting Randolph County


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.

Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecasts. Should conditions
change...Look for river forecasts or Flood Warnings for use in making
informed decisions to protect life and property.

&&

ARC121-252315-
/O.NEW.KLZK.FL.W.0021.180225T0815Z-180226T1845Z/
/RVSA4.1.ER.180225T0342Z.180225T0545Z.180225T1245Z.NO/
215 AM CST Sun Feb 25 2018

The National Weather Service in Little Rock has issued a 

* Flood Warning for 
  The Eleven Point River Near Ravenden Springs.
* until Monday afternoon...or until the warning is cancelled.
* At 1:45 AM Sunday the stage was 15.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall below flood stage by
  late morning.
* Impacts at 15.0 feet...Extensinve flooding of agricultural use lands
  along the river at this level. Some county roads are flooded.


&&


             Fld     Observed       Forecast 6 AM         Crest
Location     Stg   Stg  Day Time   Mon   Tue   Wed  Crest  Time  Date

Eleven Point River
  Ravenden S  15  15.1 Sun 02 AM   8.9   7.4   6.4      M  M         


&&


LAT...LON 3612 9115 3625 9114 3635 9120 3636 9105
 3626 9101 3610 9100                  



$$
1 follow-up statement
182 
WGUS84 KLZK 251505
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 AM CST Sun Feb 25 2018

...From the National Weather Service in Little Rock...The Flood 
Warning is cancelled for the following river in Arkansas...

  Eleven Point River Near Ravenden Springs affecting Randolph County


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.

Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecasts. Should conditions
change...Look for river forecasts or Flood Warnings for use in making
informed decisions to protect life and property.

&&

ARC121-251535-
/O.CAN.KLZK.FL.W.0021.000000T0000Z-180226T1845Z/
/RVSA4.1.ER.180225T0342Z.180225T0545Z.180225T0805Z.NO/
905 AM CST Sun Feb 25 2018

The Flood Warning is cancelled for
  The Eleven Point River Near Ravenden Springs.
* At  8:45 AM Sunday the stage was 9.4 feet.
* Fell below flood stage at  2:05 AM Sunday.
* Flood stage is 15.0 feet.
* Forecast...The river has fallen below flood stage and will continue 
  to fall to 6.9 feet by Monday morning.



&&


             Fld     Observed       Forecast 6 AM         Crest
Location     Stg   Stg  Day Time   Mon   Tue   Wed  Crest  Time  Date

Eleven Point River
  Ravenden S  15   9.4 Sun 09 AM   6.9   5.7   5.0      M  M         


&&


LAT...LON 3612 9115 3625 9114 3635 9120 3636 9105
 3626 9101 3610 9100                  



$$

65

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 24, 11:47 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 24, 11:47 PM CST, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1147 PM CST Sat Feb 24 2018

.UPDATE...

Updated to include 06z aviation discussion below.

&&

.AVIATION...

Rain has moved out of the area with clearing sky conditions making
their way in from the west and primarily VFR conditions expected
through the period. Some patchy fog may be noted by daybreak.
Northwesterly winds will be seen through the morning hours with
southeasterly winds expected by the end of the TAF period. KLLQ
may see another chance for rain near the end of the period as
well, dry elsewhere.

&&

.PREV DISCUSSION...(ISSUED 745 PM CST Sat Feb 24 2018)
UPDATE...
An area of efficient rainfall producing convection, continues to
move slowly east from northeast to south central portions of the
forecast area. Will continue to monitor for a flooding threat
through the early morning hours, however it appear that the severe
thunderstorm threat has moved east of the forecast area.

55

PREV DISCUSSION...(ISSUED 540 PM CST Sat Feb 24 2018)
Aviation...

Overall MVFR flight conditions will be seen, with patchy IFR with
heavier convection or fog development, while some VFR ceilings in
spots outside of rain and convection. The area of rain, showers and
thunderstorms will continue to gradually move across AR this
evening, affecting central and southeastern Taf sites. The
convection was ahead of a cold front which will also gradually move
east across AR this evening through tonight. Winds will be south at
5 to 15 mph with some gusts to around 20 mph ahead of the cold
front, while behind it, west to northwest 5 to 15 mph. Patchy low
level wind shear may be seen at times along the front as it moves
across AR. (59)

Prev Discussion.../ Issued 400 PM CST Sat Feb 24 2018/
SHORT TERM...Tonight Through Sunday Night

Convection has contd to expand in coverage and intensity acrs Wrn AR
this aftn. The activity has been evolving into a QLCS and expect it
to race acrs the rest of the FA thru early this evening. 24/20Z
special sounding here at KLZK conts to show robust instability south
of a warm fnt ovr far Nrn AR. Low lvl SRH values of 460 m2/s2 (0-
1km) and 525 m2/s2 (0-3km). SBCAPE value has climbed to arnd 2200
J/KG. One interesting point is the lack of CG lightning assocd with
this line of storms.

Damaging winds wl cont to the primary concern thru this evening.
However, as the activity works E of the Hwy 67/I-30 corridor, would
not be surprised to see isolated spin-ups along and just ahead of
the line, possibly producing some brief tornadoes. The potential for
flash flooding also exists, even though the line of storms is moving
quite rapidly to the E. Thus, wl keep the Flood Watch in place thru
the late evening hrs.

Rain wl cont to end fm the E this evening, with just some lingering
chances ovr the far SE arnd midnight. The aforementioned CDFNT wl
stall to the S of AR on Sun. A weak impulse tracking along the fnt
wl bring small rain chances to SE AR later Sun/Sun night. Otherwise,
a welcomed short period of dry wx is expected heading into early
next week.

Long Term...Thursday through Monday

Some timing differences continue to be evident between the long
range models and a blend of forecast solutions seems prudent this
afternoon.

Period initiates with high pressure over the region which will be
sliding off to the east during the day and be located over the Ohio
Valley by early Tuesday. Zonal flow at the start of the period will
turn more southwest with time as another upper low/trough drops into
the desert southwest. In response to the increasing southwest flow,
moisture levels will begin to increase along with a corresponding
increase in temperatures.

A warm front is expected to move to the north into the state with
precipitation chances increasing once again. Low pressure expected
to develop on the front somewhere over the southern plains and move
off to the northeast dragging a cold front through the region.

Rain and thunderstorms are likely ahead of this front, with severe
weather a possibility once again, this time concentrated over the
southern half of the state. Additionally, heavy rain can not be
discounted once again. High pressure returns in the wake of this
system. Temperatures will average above normal through the period.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch until midnight CST tonight FOR Arkansas-Bradley-
Calhoun-Clark-Cleburne-Cleveland-Dallas-Desha-Drew-Faulkner-
Fulton-Garland-Grant-Hot Spring-Independence-Izard-Jackson-
Jefferson-Lincoln-Lonoke-Monroe-Ouachita-Perry-Pike-Prairie-
Pulaski-Saline-Sharp-Stone-Van Buren-White-Woodruff.

&&

Aviation...67
Hazardous weather outlook, Feb 24, 7:36 PM CST, 6 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
736 PM CST Sat Feb 24 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-260145-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
736 PM CST Sat Feb 24 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Showers and thunderstorms will remain possible this evening over
the eastern half of the state as a storm system slowly exits the
state.

While the threat of severe weather has ended, several more hours
of rain are expected over the eastern parts of the state before
the precipitation slowly tapers off.

Given recent heavy to excessive rain, any additional precipitation
will aggravate high water issues that already exist across much of
the area. Most precipitation will end tonight, with drier air
building into the region. Showers may linger in the southeast
overnight.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

Additional heavy rainfall will be possible by the middle of next
week as showers and thunderstorms return to the forecast. Severe
weather may also become a concern as well. However, details
regarding the heavy rainfall and severe weather threat remain
uncertain this far out. Even so...river flooding will likely be
continuing from the current heavy rain event.

.Spotter Information Statement...

Spotter activation will be needed today in anticipation of severe
weather expected across the area this afternoon through the evening
hours.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:26 PM CSTSpecial Weather StatementLZKDesha, Lincoln49 min
Feb 24, 6:37 PM CSTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln, Monroe38 min
Feb 24, 6:41 PM CSTSevere Thunderstorm WarningLZKBradley, Calhoun, Drew37 min
Feb 24, 7:17 PM CSTSpecial Weather StatementLZKDesha, Drew43 min
Feb 24, 7:51 PM CSTAreal Flood WarningLZKClark, Conway, Faulkner, Garland, Grant, Hot Spring and 6 more3 hr
Feb 24, 7:56 PM CSTAreal Flood WarningLZKCleburne, Conway, Faulkner, Fulton, Independence, Izard and 7 more3 hr
Feb 24, 8:00 PM CSTFlash Flood WarningLZKClark, Cleveland, Dallas, Grant, Hot Spring3 hr
Feb 24, 8:06 PM CSTAreal Flood WarningLZKIndependence, Jackson, Monroe, Prairie, White, Woodruff3 hr
Feb 24, 9:45 PM CSTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Desha, Drew and 3 more3 hr
Feb 24, 9:55 PM CSTAreal Flood WarningLZKArkansas, Clark, Cleveland, Dallas, Grant, Hot Spring and 4 more6 hr
Feb 25, 2:17 AM CSTRiver Flood WarningLZKConway, Perry72 hr
Feb 25, 8:40 AM CSTRiver Flood AdvisoryLZKArkansas, Desha, Lincoln36 hr
Feb 25, 9:35 AM CSTAreal Flood WarningLZKFaulkner24 hr

Nearby

River Flood Warnings in Arkansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.